MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Catalog Number U357554
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent an angioplasty (pta) procedure using the ultraverse 035 balloon catheter.During the procedure, the balloon was allegedly ruptured.The procedure was completed using another balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an angioplasty (pta) procedure using the ultraverse 035 balloon catheter.During the procedure, the balloon was allegedly unable to inflate.The procedure was completed using another balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: additional information was received, and the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.G3, h6 (device, component).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter returned for evaluation.Upon visual inspection, it was noted the balloon had slight blood residue.No anomalies were noted to the luer or y-body.During functional testing, an in-house presto inflation device was attempted to be used to inflate the device, but it was unable to be inflated.The catheter was cut and attached to a touhy-borst adapter to be inflated but was still unable to inflate.Another portion of the catheter was cut and attempted again without no success.The balloon was cut, and the proximal balloon joint was examined under magnification.It was noted the inflation lumen exit was collapsed.In addition, a bulge was noted to the inner guidewire lumen distal to the inflation lumen exit.The inflation lumen was flushed using an in-house syringe flusher in an effort to see if water would exit from lumen exit but water was not see exiting.No further functional testing was performed.Therefore, the investigation is confirmed for the reported inflation problem and identified material deformation as inflation lumen exit was collapsed, which could have caused inflating the balloon.The collapse of the inflation lumen could have caused the inflation issue.However, a definitive root cause for the reported inflation problem and identified material deformation could not be determined based upon the provided information.Labelling review: as the reported event did not allege a labelling or use related issue, a labelling review is not required.G3, h6 (device, component, method, result, conclusion) section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23130508
Report Number2020394-2025-01562
Device Sequence Number17990513
Product Code LIT
UDI-Device Identifier00801741092459
UDI-Public(01)00801741092459(17)280228(10)CMKQ0074
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU357554
Device Lot NumberCMKQ0074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer10/24/2025
11/27/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date11/06/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown